Hair loss after steroid treatment

Some of the drugs used to beat back cancer unfortunately can also cause your hair to fall out. “Chemotherapy is like a nuclear bomb,” says Dr. Glashofer. “It destroys rapidly dividing cells. That means cancer cells, but also rapidly dividing cells like hair.”

What to do: Once chemotherapy is stopped, your hair will grow back although often it will come back with a different texture (perhaps curly when before it was straight) or a different color. Researchers are working on more targeted drugs to treat cancer, ones that would bypass this and other side effects. In the meantime, Here's How to Deal With Thinning Hair During Chemo .

What Else You Can Do

• Ask your doctor about performing a blood test to rule out an underlying cause such as postpartum thyroiditis.
• Increase your intake of fruit and vegetables because they contain antioxidants and flavonoids which can promote hair growth.
• Continue taking your prenatal vitamins if you are breastfeeding.
• Try to relax, stress is a leading cause of hair loss. Read more about the dangers of stress on the body.
• Drink plenty of water, at least 6 to 8 glasses a day to stay hydrated.
• Add protein rich foods like red meat, nuts and beans to your diet.
• The APA also recommends supplementing your diet with:
Vitamin B complex
Biotin
Vitamin C
Vitamin E
Zinc

Hair loss after steroid treatment

hair loss after steroid treatment

Media:

hair loss after steroid treatmenthair loss after steroid treatmenthair loss after steroid treatmenthair loss after steroid treatmenthair loss after steroid treatment